Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV and Proctitis
Aug 6, 2004

I don't know if this is the right forum for this question,but...is there any link known of between consistent and, yes, relentless rectal pain and HIV infection. I've had sever rhoids for about 3 years and cannot, no matter what I try, seem to ameliorate the discomfort (to the point of not being able to walk). My VL is up to 200,000 and T's are at 107 after 31/2 years treatment. Colo/rectal specialists seems to see them and quip something like "ah, bad hemmorhoids" and tell me to take fiber or stool softeners, which is inadvisable during so much antibiotic treatments now too. Am I just a whiner or is there the possibility that my HIV is exascerbating the colorectal/rhoids problems I have. By the way, I'm a strict vegetarian for over 5 years, so no high fat diets could be the culprit. Many Thanks.

Response from Dr. Henry

I trust that you have been evaluated for any infection in that region or evidence for fissures/colitis of any sort? Many HIV meds aggravate the gut resulting in loose stools and anal/rectal problems. HIV infection can result in slower/delayed healing of anal/rectal conditions. I hope your HIV specialist is involved in efforts to better control your HIV status. With a CD4 count in the 100 range there are some infections that need to be considered. Anal-rectal problems are a big dealfrom the health and quality of life perspective. KH



Previous
Formerly hopeless
Next
liver damage and pcp

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement